Norfloxacin, an antibiotic, comes under the group of drugs called Fluoroquinolones. It is taken to treat various bacterial infections in the body. It treats urinary tract infections and gonorrhea. It works by inhibiting the growth of bacteria. The common side effects seen after taking it are diarrhea, dizziness, and headache.
All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
What is the treatment for bloody mucous in my 3-year-old son's stools?
Query: Hello doctor,My nephew is 3 years old. He has been getting bloody mucus in his stool for the last six days and also is having stomach pain also. Today, it has happened 17 times. We consulted a local pediatrician. He said it might be a gastro infection. He is having consistent stomach pain. Can I kno... Read Full »
Answer: Hello, Welcome to icliniq.com. As per the clinical history, the child suffers from infective gastroenteritis, also known as dysentery. This is diarrhea in children. A probable cause could be food poisoning or any infection. The medicines given by your pediatrician seem to be adequate. I suggest y... Read Full »
Does vomiting and nauseous feeling after having fast food indicate food poisoning?
Query: Hi doctor, I had some fast food from the last two days, and I am feeling nauseous. I even vomited once, after which, I felt little better. I am feeling a bit better now, but the vomiting tendency is still there. I am also burping a lot, which has the same taste of the fast food. I do not feel like e... Read Full »
Answer: Hi, Welcome to icliniq.com. As per your query, most likely, you have gastroenteritis. Gastroenteritis is inflammation of gastric mucosa. Most commonly, it is viral. Viral gastroenteritis usually limits itself to 7 to 10 days. But in your case, as it is already more than 10 days, I would advis... Read Full »
Kindly explain the results of my comprehensive stool analysis.
Query: Hi doctor, Could you have a look at my results of comprehensive stool analysis and parasitology. Please let me know if you think there are any issues. Thank you. Read Full »
Answer: Hi, Welcome to icliniq.com. We are here to help you. I have studied your report (attachment removed to protect patient identity). In our intestines, we have two types of bacterias. One is the normal inhabitants of our intestines, good bacterias and others are due to infection. Your report shows tha... Read Full »
Are abnormalities in my urine test report due to my thyroid problem?
Query: Hello doctor, I have a thyroid problem and currently on Thyronorm 112.5. I got my complete body tests, and I have attached them. Kindly go through the reports and advice accordingly. Kindly advise on any further tests also. My urine test report is showing something, and my blood report is recommen... Read Full »
Answer: Hi, Welcome to icliniq.com. I understand your concern. I have gone through your reports (attachment removed to protect patient identity). And there are some changes noticed, including increased cholesterol, triglycerides, and VLDL (very low-density lipoprotein). These enzymes have to b... Read Full »
Please suggest an alternate medicine to Norfloxacin for diarrhea.
Query: Hi doctor, My mom is 50 years old. She takes Norfloxacin on daily basis to avoid diarrhea. The moment she stops taking Norfloxacin, she goes through diarrhea. Please guide some alternate treatment for her. Read Full »
Answer: Hi, Welcome to icliniq.com. Diarrhea makes a large group of gastrointestinal disorders and they must be treated according to the type and the cause. Has your mom done any stool tests? If not, I would recommend going through this test. Because it is important to understand if the diarrhea is caused b... Read Full »
Is Norfloxacin safe during pregnancy?
Query: Hi doctor,I have just tested positive by preganews. But, I am suffering from diarrhea and consumed a tablet of Norflox and Pan D. Will it cause any effect on my baby? Please inform me. Thank you. Read Full »
Answer: Hello, Welcome to icliniq.com. Firstly congratulations for having conceived. Ideally a single dose of Norfloxacin would not affect the conception in any way. But, it should be discontinued as it is a category C drug where risks have to be weighed against benefits before usage in pregnancy. So, pleas... Read Full »
Why do I have diarrhea after eating spicy food?
Query: Hello doctor, A few days back, I ate lots of green chili pakoras with green chutney. I am not really used to such pakoras but, I ended up eating them anyway. From the next day, I started feeling a burning sensation inside the stomach and, then started the loose motions. I have been to the loo nea... Read Full »
Answer: Hello, Welcome to icliniq.com. I read your query and understood your concern. Your symptoms are suggestive of indigestion and acute gastritis, which causes a constant discomfort or a burning sensation in your stomach. The duration of diarrhea can vary. Once the underlying cause is tre... Read Full »
Is frequent urination after intercourse normal?
Query: Hi doctor, I am a 33 year old female who has had meningomyelocele (spina bifida) since birth. I suffer from scoliosis of the spine, paralysis of the lower limbs and valgus of the feet. My bladder and bowel control had always been exceptionally good in spite of my condition. Before 12 days, I had se... Read Full »
Answer: Hello, Welcome to icliniq.com. Please relax and do not worry. I will explain you everything in detail. Meningomyelocele (incomplete spinal canal at birth) is a condition that commonly affects bladder and bowel function. Since you do not have any problem with bladder and bowel function since childhoo... Read Full »
I had sex five days after finishing Norfloxacin. Is there a chance of getting pregnant?
Query: Hello doctor, I had sex five days after finishing my antibiotic Norfloxacin. Is there a chance of getting pregnant? I am on the pill for more than a year and I take it religiously. Read Full »
Answer: Hi, Welcome to icliniq.com. How are you doing? If you have been taking the contraceptive pills or birth control pills, then you are absolutely safe and no chance of pregnancy. When you have been taking the pills regularly, the hormone pills will completely suppress the hormones causing the follicl... Read Full »
How to resolve the problem of loose stools presenting with stomach pain?
Query: Hi doctor, I am a 43-year-old female. I ate something unusual yesterday, and I have a loose, watery stool. I also have stomach pain and discomfort. I lack a good appetite. What can I take to resolve this? Read Full »
Answer: Hi, Welcome to icliniq.com. Have ORS (oral rehydration solution) 100 to 200 ml with each stool and keep yourself rehydrated. Drink as much as possible. You should visit a hospital to assess the hydration status, and you can also have IV fluids if needed. You can take capsule Vizylac (Lactobacillus... Read Full »